{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,11,26]],"date-time":"2025-11-26T15:52:06Z","timestamp":1764172326665,"version":"3.44.0"},"reference-count":7,"publisher":"BMJ","issue":"3","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Rep"],"accepted":{"date-parts":[[2019,1,29]]},"published-print":{"date-parts":[[2019,3]]},"abstract":"<jats:p>Denosumab is a fully human antibody to receptor activator of nuclear factor kappa-B ligand (RANKL), and it is administered every 6 months in women with postmenopausal osteoporosis (PMO) at high risk for fracture. Adverse effects of denosumab include musculoskeletal pain, hypercholesterolaemia, symptomatic hypocalcaemia, osteonecrosis of the jaw and cutaneous events such as angioedema, cellulitis and pustular dermatitis. While the possibility of vasculitis was mentioned in the product Monograph as well as in the WHO Newsletter, this is the first case, to our knowledge, of cytoplasmic-ANCA (c-ANCA) associated vasculitis officially published in the literature.\n<jats:sup>1 2<\/jats:sup>\n The pathogenic mechanisms behind drug-induced vasculitis remain to be defined and appear to be multifactorial. Once suspicion for drug-induced vasculitis arises, the offending agent should be discontinued and immunosuppressive therapy should be initiated according to the severity of organ involvement to inhibit progression to severe, irreversible disease. As new medications continue to be developed, the number of agents causing drug-induced vasculitis is expected to increase.<\/jats:p>","DOI":"10.1136\/bcr-2018-228336","type":"journal-article","created":{"date-parts":[[2019,3,2]],"date-time":"2019-03-02T05:34:20Z","timestamp":1551504860000},"page":"e228336","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":9,"title":["c-ANCA vasculitis after initiation of denosumab"],"prefix":"10.1136","volume":"12","author":[{"given":"Alexandra","family":"Sanchez","sequence":"first","affiliation":[{"name":"University of Miami Miller School of Medicine at Holy Cross Hospital, Fort Lauderdale, Florida, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Matthew","family":"Lozier","sequence":"additional","affiliation":[{"name":"University of Miami Miller School of Medicine at Holy Cross Hospital, Fort Lauderdale, Florida, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Brian Cody","family":"Adkinson","sequence":"additional","affiliation":[{"name":"University of Miami Miller School of Medicine at Holy Cross Hospital, Fort Lauderdale, Florida, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0001-9407-9220","authenticated-orcid":false,"given":"Amro","family":"Ilaiwy","sequence":"additional","affiliation":[{"name":"University of Miami Miller School of Medicine at Holy Cross Hospital, Fort Lauderdale, Florida, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2019,3,1]]},"reference":[{"key":"2025082722555337000_12.3.e228336.1","unstructured":"Amgen Canada Inc. XGEVA\u00ae product monograph. Mississauga, Ontario, 2011."},{"key":"2025082722555337000_12.3.e228336.2","unstructured":"WHO Pharmaceuticals Newsletter. WHO technical report series; 921. Geneva, Switzerland: WHO, 2016."},{"key":"2025082722555337000_12.3.e228336.3","doi-asserted-by":"crossref","first-page":"79","DOI":"10.2147\/DHPS.S7727","article-title":"Safety and tolerability of denosumab for the treatment of postmenopausal osteoporosis","volume":"3","author":"Lewiecki","year":"2011","journal-title":"Drug Healthc Patient Saf"},{"key":"2025082722555337000_12.3.e228336.4","unstructured":"Kirillova L , William A . Persistent symptomatic hypocalcemia due to denosumab: a case review. The Rheumatologist 2014."},{"key":"2025082722555337000_12.3.e228336.5","unstructured":"Bankhead C . Prolia linked to serious skin side effects. Medpage 2012."},{"key":"2025082722555337000_12.3.e228336.6","first-page":"12","article-title":"Drug-induced vasculitis: a clinical and pathological review","volume":"70","author":"Radi\u0107","year":"2012","journal-title":"Neth J Med"},{"key":"2025082722555337000_12.3.e228336.7","doi-asserted-by":"publisher","DOI":"10.1136\/bcr-2014-209253"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2018-228336","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T05:55:57Z","timestamp":1756360557000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2018-228336"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2019,3]]},"references-count":7,"journal-issue":{"issue":"3","published-online":{"date-parts":[[2019,3,1]]},"published-print":{"date-parts":[[2019,3]]}},"alternative-id":["10.1136\/bcr-2018-228336"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2018-228336","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2019,3]]}}}